Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 74, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 11, 2001, 12:45 PM CDT for Saint Charles Parish, Saint John the Baptist Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 11, 2001, 12:45 PM CDT (17:45 UTC)
- Expired
- May 11, 2001, 1:15 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Saint Charles Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 111743 SVRNEW LAC089-095-111815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1245 PM CDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CHARLES PARISH IN SOUTHEAST LOUISIANA ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF LAPLACE * UNTIL 115 PM CDT * AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LAPLACE...OR ABOUT 4 MILES SOUTHEAST OF LAPLACE. THE STORM WAS NEARLY STATIONARY. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3013 9046 3005 9057 2997 9048 3004 9036
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:30 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 11, 9:30 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 930 AM CDT FRI MAY 11 2001 MORNING FOG WORDING REMOVED FROM ZONES. ALSO BUMPED POPS UP TO WIDELY SCATTERED S OF THE LAKE CONSISTENT WITH CURRENT RADAR. REST OF THE PACKAGE LOOKS GOOD. .NEW...NONE LA...NONE. MS...NONE. 09
In the hours before
Special weather statement, May 11, 7:00 AM CDT, 5 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 AM CDT FRI MAY 11 2001 ...SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE WILL REMAIN OVER THE GULF OF MEXICO THROUGH TONIGHT. THE ATMOSPHERE IS UNSTABLE AND REMAINS MOIST BELOW TEN THOUSAND FEET. ...THUNDERSTORMS...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING, WIND GUSTS AROUND 30 MPH, AND BRIEF HEAVY RAINFALL WITH RATES GENERALLY LESS THAN ONE INCH PER HOUR. SEVERE THUNDERSTORMS ARE NOT EXPECTED. ...ACTIONS...NONE. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT TH%E FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Special weather statement, May 11, 11:00 AM CDT, 1 hour 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI MAY 11 2001 SYNOPSIS...A WEAK UPPER LEVEL DISTURBANCE WILL CONTINUE OVER THE GULF OF MEXICO THROUGH TONIGHT. OTHERWISE...HIGH PRESSURE REMAINS ANCHORED OVER THE LOWER EASTERN STATES. THUNDERSTORMS...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE FORECAST AREA TODAY. THUNDERSTORMS THAT DO DEVELOP MAY PRODUCE OCCASIONAL LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAINFALL WITH RATES GENERALLY LESS THAN ONE INCH PER HOUR. HOWEVER...SEVERE THUNDERSTORMS ARE NOT EXPECTED. ACTIONS...NONE. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.